Help please

This is the place to ask questions if you have symptoms that suggest MS, but aren't yet diagnosed.

Help please

Postby goldpeak93 » Wed Aug 16, 2017 2:24 pm

Hello. I am a healthy 24 year old male. For the last couple years, I've had a tremor when I perform actions. I saw 2 neuros last year, and they both think it's essential tremor. They could tell how concerned I was, so they decided to do a full-spine MRI. They did not find any abnormalities. A brain MRI was skipped since they didn't think it was necessary.

A few months back, I had a physical with my GP. I got many labs done, and they all showed up "normal" except for a positive ANA (1:80). Even though this value got flagged, my doc says it's on the low end of "abnormal." He's referred me to a rheumatologist anyway to make sure.

Fast forward to today, my tremor seems about the same but I may be developing a new symptom (not sure). Ever since this morning, I noticed a burning/tingling feeling in my leg and foot when I sit down. When I move around, the feeling diminishes, but not completely. Guess I'm just concerned about this since I know burning/tingling are common symptoms pre-MS diagnosis. Is this something I should be concerned about?
goldpeak93
Getting to Know You...
 
Posts: 13
Joined: Wed Nov 16, 2016 8:15 pm

Advertisement

Re: Help please

Postby Snoopy » Wed Aug 16, 2017 2:51 pm

goldpeak93 wrote: I noticed a burning/tingling feeling in my leg and foot when I sit down. When I move around, the feeling diminishes, but not completely. Guess I'm just concerned about this since I know burning/tingling are common symptoms pre-MS diagnosis. Is this something I should be concerned about?


I can set your mind at ease that it is not Multiple Sclerosis. MS is not positional. The fact that burning and tingling sensations are minimized or stopped by moving around makes MS highly unlikely.

There is no symptom that is unique/exclusive to MS, all symptoms can be caused by numerous things.
Snoopy
Family Elder
 
Posts: 213
Joined: Wed Apr 13, 2016 11:14 am

Re: Help please

Postby goldpeak93 » Wed Aug 16, 2017 6:00 pm

Thank you for the response. Puts my mind at ease that this numbness wouldn't be typical for MS.

Not sure if it's related to the tremors or not, but I noticed some of my muscle movements aren't smooth. When I pick something up, for example, my biceps seem to move in segments instead of a single contraction. All the doctors I've seen have said I'm fine, but I'm still worried since something just doesn't seem right. Any advice on the movement issue?
goldpeak93
Getting to Know You...
 
Posts: 13
Joined: Wed Nov 16, 2016 8:15 pm

Re: Help please

Postby Zyklon » Thu Aug 17, 2017 7:02 am

Please get tested for serum (blood) B12 and magnesium levels and share.
Pain! You made me a, you made me a believer, believer
Pain! You break me down, you build me up, believer, believer
Pain! Oh let the bullets fly, oh let them rain
My life, my love, my drive, it came from... Pain!
Zyklon
Family Elder
 
Posts: 184
Joined: Sun Apr 16, 2017 12:45 pm
Location: Turkey

Re: Help please

Postby goldpeak93 » Thu Aug 17, 2017 9:12 am

Thanks for the response. I got blood work done last I was at the doc, and my B12 seems high at 955 pg/mL. COuldn't find a magnesium test but I can look into getting one.
Last edited by goldpeak93 on Thu Aug 17, 2017 2:32 pm, edited 1 time in total.
goldpeak93
Getting to Know You...
 
Posts: 13
Joined: Wed Nov 16, 2016 8:15 pm

Re: Help please

Postby Zyklon » Thu Aug 17, 2017 1:32 pm

Do you take any supplements?
Pain! You made me a, you made me a believer, believer
Pain! You break me down, you build me up, believer, believer
Pain! Oh let the bullets fly, oh let them rain
My life, my love, my drive, it came from... Pain!
Zyklon
Family Elder
 
Posts: 184
Joined: Sun Apr 16, 2017 12:45 pm
Location: Turkey

Re: Help please

Postby goldpeak93 » Thu Aug 17, 2017 1:52 pm

No I do not. My doc didn't even talk to me about these results, he just mentioned the positive ANA.
goldpeak93
Getting to Know You...
 
Posts: 13
Joined: Wed Nov 16, 2016 8:15 pm

Re: Help please

Postby ElliotB » Thu Aug 17, 2017 2:35 pm

You need to let your doctors do their jobs to find out what is wrong with you.

Sounds like you may have some nerve damage. FWIW, I had a MS attack a few years ago that left me with nerve damage (burning and pain) which goes away with exercise.

Again, you need to let your doctors do their jobs to find out what is wrong with you.

In the meantime, there are a lot of thing you can do to help yourself with regard to diet, exercise, nutritional supplement and lifestyle changes. There is a lot of information on this site that can help you feel better...
ElliotB
Family Elder
 
Posts: 1225
Joined: Mon Feb 03, 2014 4:08 pm

Re: Help please

Postby goldpeak93 » Thu Aug 17, 2017 2:39 pm

What makes you think it's nerve damage? I've had no numbness/tingling today, so I assume that's a good sign. My doc really wasn't concerned about my levels at all, and told me a rheumatology visit is only recommended, not imminent. He also thinks my tremor could be a side effect of the depression and anxiety meds I'm on.
goldpeak93
Getting to Know You...
 
Posts: 13
Joined: Wed Nov 16, 2016 8:15 pm

Re: Help please

Postby ElliotB » Thu Aug 17, 2017 3:07 pm

"What makes you think it's nerve damage?"

From the description of the symptoms you describe, it is certainly possible. That is why I recommended you let your doctor(s) do their job...
ElliotB
Family Elder
 
Posts: 1225
Joined: Mon Feb 03, 2014 4:08 pm

Re: Help please

Postby Zyklon » Thu Aug 17, 2017 3:17 pm

I have nerve damage and my feet numbness comes and goes away just like ElliotB.

Your B12 level is high if you don't take any supplements. Too much B-Complex vitamins can do nerve damage.

Do you have blood sugar problems? Overweight? Bad diet? High blood sugar can do nerve damage too.

Please get tested for magnesium. If it is low, take a magnesium supplement. You have lots of symptoms that can be explained with magnesium deficiency.

http://www.ancient-minerals.com/magnesi ... oms-signs/
Pain! You made me a, you made me a believer, believer
Pain! You break me down, you build me up, believer, believer
Pain! Oh let the bullets fly, oh let them rain
My life, my love, my drive, it came from... Pain!
Zyklon
Family Elder
 
Posts: 184
Joined: Sun Apr 16, 2017 12:45 pm
Location: Turkey

Re: Help please

Postby goldpeak93 » Thu Aug 17, 2017 3:29 pm

My glucose was 109 without fasting, so my doc said that was fine. My diet hasn't been the best recently since I've been so stressed out with school. I frequently show signs of dehydration, so I wonder if that could have bad effects on my results.
goldpeak93
Getting to Know You...
 
Posts: 13
Joined: Wed Nov 16, 2016 8:15 pm

Re: Help please

Postby Snoopy » Thu Aug 17, 2017 3:35 pm

goldpeak93 wrote: He also thinks my tremor could be a side effect of the depression and anxiety meds I'm on.


Do you mind sharing what medications you take?
Snoopy
Family Elder
 
Posts: 213
Joined: Wed Apr 13, 2016 11:14 am

Re: Help please

Postby goldpeak93 » Thu Aug 17, 2017 4:05 pm

300 mg Bupropion and 20 mg Sildanefil daily. On Bupropion mainly for depression. I see a therapist for depression and anxiety. Take Sildanefil for erections. Erection problems aren't anything nerve related. Urologist at Mayo Clinic says its due to my extreme anxiety.

Really not sure what to make of these test results. Normal at my doctors office is under 900; looked at an old test from a couple years ago and that criteria said under 950 was normal. Just looked at Quest Diagnostics site, and their normal reference range is 200-1100 pg/mL for someone my age.

Just remembered that I was on B12 supplementation for a few months last year. I doubt that could have any effect on tests this far away though.
goldpeak93
Getting to Know You...
 
Posts: 13
Joined: Wed Nov 16, 2016 8:15 pm

Re: Help please

Postby Snoopy » Thu Aug 17, 2017 4:51 pm

Well goldpeak93 you're tremors/shaking can most definitely be caused by Bupropion (Wellbutrin). Tremors/shaking is a side effect of the medication. Have you noticed you anxiety becoming worse since starting Wellbutrin? Sometimes, for some people with anxiety, Wellbutrin can cause their anxiety to worsen, some do well on.

The tremors/shaking caused by Wellbutrin will go away when the medication is stopped. I would like to stress that I am not suggesting you stop Wellbutrin, that is between you and your Dr. If the medication is working for you then stay on it.

If you're anxiety isn't well controlled then it is very possible for the anxiety to be causing the other symptoms. Anxiety can cause physical symptoms such as the sensations you are having.

Is the Wellbutrin prescribed by a Psychiatrist? If not that would be my suggestion. The medications to treat anxiety and depression is the specialty of a Psychiatrist. Treating depression and anxiety can be trial and error to find the right medication or combination of medications.
Snoopy
Family Elder
 
Posts: 213
Joined: Wed Apr 13, 2016 11:14 am

Next

Return to Undiagnosed

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service